Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Periods after unprotected sex, bleeding not stopped after ipill. Is this normal ?

Hello, My questionis in regard to using Plan B emergency contraceptive . I did take the pill after unprotected sex, I started bleeding 7 days later like a normal period, accept blood was very red, but I have not stopped bleeding; although it is lighter in flow now. It has been 16 days since I took the pill 9 that I have been bleeding. Can u twll me if this is normal or if I need to schedule an appointment with a physician. Thank you.
Asked On : Wed, 21 Nov 2012
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Infectious Diseases Specialist 's  Response

Such irregular periods and heavy bleeding can be related to the pill you used. You are now saying that the bleeding is lighter in flow. So, I suggest to wait for more days.

If the bleeding won't stop, then, you can contact an OG specialist and to run some tests:

- test for coagulation and hemorrhage time
- test for your hormonal balance
- do abdominal/transvaginal ultrasound.

All the best!
Answered: Thu, 12 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor